| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Bacterial Infection (1735); Necrosis (1971); Sepsis (2067); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 150480 - oss axle - 171230; 150477 - oss poly femoral bushings - 054370; 150493 - oss reinforced yoke - 264310; 150354 - oss 7cm segmental femoral rt - 587060; 150410 - oss tibial poly bearing 12mm - 413680; 150478 - oss poly lock pin - 669540; 150476 - oss poly tibial bushing - 416420; 150410 - oss tibial poly bearing 12mm - 581070; 150477 - oss poly femoral bushings - 354010; 150476 - oss poly tibial bushing - 545940; 150480 - oss axle - 469410; 150478 - oss poly lock pin - 794330; 150493 - oss reinforced yoke - 933270; 150425 - oss mod tib baseplate 83mm - 978210.The customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-00623-1, 0001825034-2021-00624-1, 0001825034-2021-00625-1, 0001825034-2021-00626-1, 0001825034-2021-00627-1, 0001825034-2021-00628-1, 0001825034-2021-00629-1, 0001825034-2021-00957, 0001825034-2021-00958, 0001825034-2021-00959, 0001825034-2021-00960, 0001825034-2021-00961, 0001825034-2021-00963, 0001825034-2021-00964.
Event or Problem Description
It was reported the patient underwent a right revision procedure approximately 3 months ago due to implant fracture.About one month later, the patient presented to the er with signs of infection and a revision of both femoral and tibial components from the right distal femur took place with an i & d and placement of wound vac due to infection.The following day the patient returned to the or for a planned debridement to minimize bacterial burden.The patient then returned to the or two days later for the 2nd stage of revision which included removal of antibiotic delivery device with reimplantation and revision of tibial component, right distal removal replacement with hinged component mechanism as well as excisional debridement of muscle, subcutaneous tissue.The patient required plastic surgeon for the complexity of the wound.Attempts have been made and additional information on the reported event is unavailable at this time.
Event or Problem Description
No further event information available at the time of this report.Upon receiving additional information of the reported event, it was determined to be not reportable.The initial report should be voided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.Upon receiving additional information of the reported event, it was determined to be not reportable.The initial report should be voided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.